Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Wilmington, NC

May 3, 20164 counties in North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 3, 2016, 4:29 PM EDT for 4 counties in North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 4:29 PM EDT (20:29 UTC)
Expired
May 3, 2016, 5:30 PM EDT
In force
61 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 46 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 5:00 PM EDTTSTM WND DMGRicefield, NCLARGE LIMBS DOWN ON FREEMAN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1655 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS52 KILM 032029
SVRILM
NCC017-019-047-141-032130-
/O.NEW.KILM.SV.W.0011.160503T2029Z-160503T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  SOUTHWESTERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHEASTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTH CENTRAL BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 530 PM EDT

* AT 429 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COUNCIL...OR
  11 MILES NORTHEAST OF WHITEVILLE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHWEST...SANDYFIELD...COUNCIL...FREEMAN...MONTAGUE...THE BOROUGH...
  DELCO...BATARORA...KELLY...CARVERS...EMERSON...RIEGELWOOD...CURRIE...
  BOLTON...EAST ARCADIA AND SANDY CREEK.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 404 AND 427.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3446 7803 3417 7817 3439 7863 3447 7858
TIME...MOT...LOC 2029Z 285DEG 21KT 3441 7853 

HAIL...1.00IN
WIND...60MPH
 
$$

III
3 follow-up statements
357 
WWUS52 KILM 032040
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
440 PM EDT TUE MAY 3 2016

NCC017-019-047-141-032130-
/O.CON.KILM.SV.W.0011.000000T0000Z-160503T2130Z/
BLADEN NC-PENDER NC-COLUMBUS NC-BRUNSWICK NC-
440 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN BLADEN...SOUTHWESTERN PENDER...NORTHEASTERN COLUMBUS
AND NORTH CENTRAL BRUNSWICK COUNTIES...

AT 440 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COUNCIL...OR 14
MILES EAST OF WHITEVILLE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHWEST...SANDYFIELD...COUNCIL...FREEMAN...MONTAGUE...THE BOROUGH...
DELCO...BATARORA...KELLY...CARVERS...RIEGELWOOD...CURRIE...BOLTON...EAST
ARCADIA AND SANDY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3446 7803 3417 7817 3436 7855 3447 7850
TIME...MOT...LOC 2040Z 285DEG 21KT 3439 7845 

HAIL...1.00IN
WIND...60MPH
 
$$

III
039 
WWUS52 KILM 032051
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT TUE MAY 3 2016

NCC017-019-047-141-032130-
/O.CON.KILM.SV.W.0011.000000T0000Z-160503T2130Z/
BLADEN NC-PENDER NC-COLUMBUS NC-BRUNSWICK NC-
451 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN BLADEN...SOUTHWESTERN PENDER...NORTHEASTERN COLUMBUS
AND NORTH CENTRAL BRUNSWICK COUNTIES...

AT 451 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COUNCIL...OR 17
MILES EAST OF WHITEVILLE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHWEST...SANDYFIELD...FREEMAN...MONTAGUE...THE BOROUGH...DELCO...
RIEGELWOOD...BATARORA...BOLTON...EAST ARCADIA AND SANDY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3444 7804 3417 7817 3434 7849 3445 7845
TIME...MOT...LOC 2051Z 284DEG 21KT 3437 7840 

HAIL...1.00IN
WIND...60MPH
 
$$

III
037 
WWUS52 KILM 032114
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
514 PM EDT TUE MAY 3 2016

NCC017-032123-
/O.CAN.KILM.SV.W.0011.000000T0000Z-160503T2130Z/
BLADEN NC-
514 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.

LAT...LON 3417 7817 3432 7838 3437 7835 3437 7833
      3440 7826 3442 7823 3444 7804
TIME...MOT...LOC 2113Z 285DEG 21KT 3434 7825 

$$

NCC019-047-141-032130-
/O.CON.KILM.SV.W.0011.000000T0000Z-160503T2130Z/
PENDER NC-COLUMBUS NC-BRUNSWICK NC-
514 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN PENDER...EAST CENTRAL COLUMBUS AND NORTH CENTRAL
BRUNSWICK COUNTIES...

AT 513 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIEGELWOOD...OR
14 MILES NORTHWEST OF LELAND...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHWEST...SANDYFIELD...FREEMAN...MONTAGUE...THE BOROUGH...DELCO...
RIEGELWOOD...BATARORA AND SANDY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3417 7817 3432 7838 3437 7835 3437 7833
      3440 7826 3442 7823 3444 7804
TIME...MOT...LOC 2113Z 285DEG 21KT 3434 7825 

HAIL...1.00IN
WIND...60MPH
 
$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:19 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 3, 3:19 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT TUE MAY 3 2016

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE THIS AFTERNOON
AND EVENING...ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT. A
COLD UPPER LOW WILL DROP OVER THE CAROLINAS THURSDAY AND
FRIDAY...BRINGING COOLER TEMPERATURES AND SCATTERED GUSTY SHOWERS.
DRYING AND WARMING WILL FOLLOW INTO THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 315 PM TUESDAY...MUCH AS EXPECTED WE ARE SEEING SOME
REGENERATION OF CONVECTION THIS AFTERNOON IN THE AREAS THAT
CLEARED THE EARLIEST...AND THUS HEATED UP THE QUICKEST.
HOWEVER...THIS ACTIVITY HAS BEEN WEAK TO MODERATE IN SCOPE SO FAR
AND THAT IS LIKELY DUE TO THE THOROUGH WORKING OVER THE
ATMOSPHERE RECEIVED LAST NIGHT AND THIS MORNING. HOWEVER...THIS IS
NOT TO SAY THAT THE THREAT HAS TOTALLY DIMINISHED. WE NOW HAVE THE
ENTIRE FORECAST AREA COVERED BY SEVERE THUNDERSTORM WATCH NUMBER
140...WHICH IS GOOD UNTIL 01Z. SOUNDING ANALYSIS SHOWS A RETURN TO
A MODERATELY UNSTABLE ATMOSPHERE LATE THIS AFTERNOON AND INTO THE
EVENING. THIS IS IN ADDITION TO THE IMPENDING...IF VERY SLOW
MOVING...COLD FRONT AND A SERIES OF WEAK UPPER IMPULSES EMBEDDED
WITHIN THE DEEPENING 500MB LONGWAVE TROUGH AND A FAVORABLE WIND
SHEAR PROFILE. SO...WE WILL BE RAMPING UP POPS THROUGH THE
AFTERNOON HOURS...WITH PRECIP POTENTIAL PEAKING LATE THIS
AFTERNOON AND INTO THIS EVENING BEFORE TAPERING OFF OVERNIGHT.
ANOTHER HALF INCH QPF DOES NOT SEEM UNREASONABLE SHOULD THIS
SCENARIO PLAY OUT. WILL ADD SVR WORDING TO THE ZONES TO COVER THE
LATEST WATCH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 315 PM TUESDAY...A VERY UNSEASONABLY DEEP UPPER TROUGH WILL
DROP SOUTH OVER EASTERN CONUS THROUGH THIS PERIOD WITH THE UPPER
COLD POOL SITTING DIRECTLY OVERHEAD BY THURSDAY EVENING. AT THE
SURFACE A COLD FRONT WILL VERY SLOWLY PUSH EAST AND OFFSHORE FROM
THE FORECAST AREA. THIS WILL MAKE FOR A COOLING TREND...WITH HIGHS
IN THE UPPER 70S ON WEDNESDAY DROPPING TO RIGHT AROUND 70 ON
THURSDAY. LOWS THURSDAY NIGHT WILL ONLY BE AROUND 50. STEEP LAPSE
RATES INDUCED BY THE UPPER COLD POOL WILL ENHANCE PRECIP
POTENTIAL...WITH SLIGHT TO LOW CHANCE POPS FOR SHOWERS AND
ISOLATED THUNDERSTORMS BOTH DAYS...PRIMARILY DURING THE AFTERNOON.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...PERIOD BEGINS WITH OMEGA BLOCK IN PLACE
BUT BLOCK IS SHORT LIVED AND BY THE START OF NEXT WEEK MID LEVEL
RIDGING TO THE WEST WILL BE HEADING EAST. BEST PRECIP CHANCES WILL
BE FRI WHEN MID LEVEL MOISTURE WILL BE HIGHEST. PRESENCE OF ANY
MID LEVEL MOISTURE AND THE COLD 5H LOW OVER NC/VA WILL ALMOST
CERTAINLY PRODUCE ISOLATED AFTERNOON CONVECTION...BUT THE BEST
ACTIVITY MAY END UP NORTH OF THE FORECAST AREA. TEMPERATURES WILL
RUN BELOW CLIMO FRI AND FRI NIGHT.

PRECIP CHANCES WILL DECREASE FOR THE WEEKEND. THE MID LEVEL LOW
WILL BE LIFTING NORTHEAST ON SAT. ALTHOUGH SOME MID LEVEL COLD AIR
REMAINS IN PLACE THE LACK OF MID LEVEL MOISTURE AND WEAKENING MID
LEVEL LAPSE RATES WILL MAKE AFTERNOON SHOWERS LESS LIKELY. MID
LEVELS DRY OUT EVEN MORE ON SUN AS THE 5H RIDGE MOVES EAST AND
DOWNSLOPE FLOW/SUBSIDENCE INCREASES. BACKDOOR COLD FRONT TRIES TO
DROP IN FROM THE NORTH MON/TUE BUT NOT SURE HOW FAR SOUTH IT WILL
MOVE BEFORE STALLING. THERE IS LIMITED POTENTIAL FOR SOME PRECIP
ASSOCIATED WITH THE FRONT BUT FOR NOW PLAN TO MAINTAIN DRY
FORECAST THROUGH END OF THE PERIOD. TEMPERATURES NEAR SO SLIGHTLY
BELOW CLIMO SAT WILL RUN ABOVE CLIMO SUN THROUGH TUE. IF THE COLD
FRONT DROPS FARTHER SOUTH THAN EXPECTED TEMPS COULD END UP NEAR
CLIMO MON AND MON NIGHT.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...WIDESPREAD CONVECTION HAS ENDED ACROSS THE AREA WITH
MAINLY MVFR TO VFR CONDITIONS EARLY THIS AFTERNOON AS CU DEVELOPED.
MODELS CONTINUED TO SHOW SOME REGENERATION OF THUNDERSTORMS THIS
AFTERNOON AND AS OF NOW...A COUPLE OF CLUSTERS WERE APPROACHING
THE MYRTLES AND LUMBERTON. EXPECT BEST CHANCE ALONG THE SEA BREEZE
BOUNDARY AND ALONG AN APPROACHING COLD FRONT. WILL INDICATE
VCSH/VCTS FOR THIS AFTERNOON ATTM. EXPECT MAINLY VFR THIS EVENING
BUT AS A COLD FRONT MOVES THROUGH OVERNIGHT THE INTRODUCTION OF
COOLER AIR MAY CAUSE MVFR/IFR CIGS/VSBYS TO DEVELOP.

EXTENDED OUTLOOK...MVFR/IFR POSSIBLE FROM CONVECTION THROUGH EARLY
WEDNESDAY. VFR WEDNESDAY THROUGH FRIDAY...WITH SCT 4SM SHRA THU
AND FRI.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM TUESDAY...SW FLOW WILL CONTINUE OVERNIGHT AS A COLD
FRONT ADVANCES UPON THE COASTAL WATERS. FRONT WILL BE SLOW MOVING
AND MAY NOT MAKE IT OFFSHORE BY SUNRISE. GREATEST THREAT TO
MARINERS OVERNIGHT WILL CONTINUE TO BE FROM SHOWERS AND
THUNDERSTORMS...POSSIBLY SEVERE...WITH FREQUENT LIGHTNING AND
TORRENTIAL DOWNPOURS POSSIBLE. OTHERWISE...EXPECTING SW WINDS OF
10 TO 15 KTS WITH HIGHER GUSTS AND SEAS OF 2 TO 4 FT. SEAS SE OF
CAPE FEAR MAY RUN A BIT HIGHER THOUGH...MORE LIKE 3 TO 5 FT.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 315 PM TUESDAY...A COLD FRONT WILL VERY SLOWLY MAKE ITS WAY
ACROSS THE WATERS ON WEDNESDAY AND WEDNESDAY NIGHT...WITH SW WINDS
EARLY IN THE PERIOD ULTIMATELY BECOMING WEST AND NW BY THE END OF
THE SHORT TERM. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
PRESENT THROUGH THE PERIOD. THE COLD SURGE FOLLOWING FROPA IS NOT
EXPECTED TO BRING ADVISORY CONDITIONS ALTHOUGH WINDS MAY GUST UP
TO AROUND 25 KTS IN THE WAKE OF THE COLD FRONT.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 315 PM TUESDAY...WEST TO NORTHWEST FLOW CONTINUES FRI WITH
SPEEDS OF 15 TO 20 KT FOR MUCH OF THE DAY. SLOW MOVING SURFACE LOW
IN THE MID-ATLANTIC REGION WILL KEEP THE GRADIENT TIGHT INTO SAT.
GRADIENT DOES START TO RELAX SAT AFTERNOON AS THE LOW STARTS
MOVING OFF TO THE NORTHEAST. REDUCTION IN WIND SPEEDS SAT IS
ACCOMPANIED BY A LATE DAY SHIFT TO WEST-SOUTHWEST. SOUTHWEST FLOW
CONTINUES SAT NIGHT AND SUN WITH SPEEDS 10 TO 15 KT. SEAS WILL BE
TRENDING DOWN AT THE START OF THE PERIOD...DROPPING FROM 2 TO 4 FT
FRI AM TO 2 TO 3 FT IN THE AFTERNOON. WEAKENING OFFSHORE FLOW
EVENTUALLY DROPS SEAS TO 2 FT OR LESS SAT BUT DEVELOPMENT OF
SOUTHWEST FLOW WILL PUSH SEAS BACK TO 2 TO 3 FT SUN.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING ALL ZONES.
NC...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING ALL ZONES.
MARINE...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING ALL ZONES.

&&

SYNOPSIS...SHK
NEAR TERM...REK
SHORT TERM...REK
LONG TERM...III
AVIATION...RGZ/MRR
MARINE...REK/III/SHK
Hazardous weather outlook, May 3, 3:01 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
301 PM EDT TUE MAY 3 2016

AMZ250-252-254-256-041915-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
301 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-056-
041915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
301 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-041915-
COASTAL PENDER-COASTAL NEW HANOVER-
301 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-041915-
COASTAL BRUNSWICK-COASTAL HORRY-
301 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 4:24 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
424 PM EDT TUE MAY 3 2016

NCZ087-096-099-032130-
COLUMBUS-BLADEN-ROBESON-
424 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BLADEN...
NORTHWESTERN COLUMBUS AND SOUTHEASTERN ROBESON COUNTIES...

AT 424 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIRMONT...OR 10 MILES
NORTHEAST OF DILLON...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...BLADENBORO...FAIR BLUFF...BOARDMAN...BARNESVILLE...ABBOTTSBURG...
EVERGREEN...BUTTERS...MARIETTA...PROCTORVILLE...MCDONALD AND ORRUM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 NEAR MILE MARKER 212...AND BETWEEN MILE MARKERS 209 AND
210...AND NEAR MILE MARKER 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 9 AND 13.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 380.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3453 7864 3429 7903 3439 7918 3448 7928
      3449 7927 3460 7913
TIME...MOT...LOC 2024Z 283DEG 17KT 3449 7920

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:22 AM EDTSpecial Weather StatementILMRobeson53 min
May 3, 4:16 AM EDTSpecial Weather StatementILMBladen, Robeson59 min
May 3, 5:16 AM EDTSpecial Weather StatementILMBladen, Columbus, Pender59 min
May 3, 6:24 AM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, Pender51 min
May 3, 7:19 AM EDTSpecial Weather StatementILMBrunswick, Columbus, New Hanover, Pender56 min
May 3, 8:59 AM EDTAreal Flood AdvisoryILMBrunswick, Columbus, New Hanover, Pender61 min
May 3, 10:11 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover3 hr
May 3, 4:24 PM EDTSpecial Weather StatementILMRobeson66 min
May 3, 4:43 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson62 min
May 3, 5:29 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus61 min
May 3, 6:29 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus23 min
May 3, 6:53 PM EDTSpecial Weather StatementILMNew Hanover67 min
May 3, 7:11 PM EDTSpecial Weather StatementILMCumberland19 min
May 3, 7:19 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover26 min
May 3, 7:23 PM EDTSevere Thunderstorm WarningILMBladen, Robeson52 min
May 3, 7:32 PM EDTSpecial Marine WarningILM58 min
May 3, 7:39 PM EDTSpecial Weather StatementILMHoke36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.